Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 

 

Varieties of small codimension in projective space


Author: Robin Hartshorne
Journal: Bull. Amer. Math. Soc. 80 (1974), 1017-1032
MSC (1970): Primary 14C30, 14M10; Secondary 13H10
MathSciNet review: 0384816
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. Aldo Andreotti and Theodore Frankel, The Lefschetz theorem on hyperplane sections, Ann. of Math. (2) 69 (1959), 713–717. MR 0177422
  • 2. M. F. Atiyah and F. Hirzebruch, Analytic cycles on complex manifolds, Topology 1 (1962), 25–45. MR 0145560
  • 3. M. F. Atiyah and E. Rees (to appear).
  • 4. W. Barth, Transplanting cohomology classes in complex-projective space, Amer. J. Math. 92 (1970), 951–967. MR 0287032
  • 5. W. Barth and M. E. Larsen, On the homotopy groups of complex projective algebraic manifolds, Math. Scand. 30 (1972), 88–94. MR 0340643
  • 6. W. Barth and A. Van de Ven, A decomposability criterion for algebraic 2-bundles on projective spaces, Invent. Math. 25 (1974), 91–106. MR 0379515
  • 7. Raoul Bott, On a theorem of Lefschetz, Michigan Math. J. 6 (1959), 211–216. MR 0215323
  • 8. D. Buchsbaum and D. Eisenbud, Gorenstein ideals of height3 (to appear).
  • 9. Pierre Deligne, La conjecture de Weil. I, Inst. Hautes Études Sci. Publ. Math. 43 (1974), 273–307 (French). MR 0340258
  • 10. A. Grothendieck, Sur la classification des fibrés holomorphes sur la sphère de Riemann, Amer. J. Math. 79 (1957), 121–138 (French). MR 0087176
  • 11. Alexander Grothendieck, Cohomologie locale des faisceaux cohérents et théorèmes de Lefschetz locaux et globaux (𝑆𝐺𝐴 2), North-Holland Publishing Co., Amsterdam; Masson & Cie, Éditeur, Paris, 1968 (French). Augmenté d’un exposé par Michèle Raynaud; Séminaire de Géométrie Algébrique du Bois-Marie, 1962; Advanced Studies in Pure Mathematics, Vol. 2. MR 0476737
  • 12. Robin Hartshorne, Ample subvarieties of algebraic varieties, Lecture Notes in Mathematics, Vol. 156, Springer-Verlag, Berlin-New York, 1970. Notes written in collaboration with C. Musili. MR 0282977
  • 13. Robin Hartshorne, Cohomology of non-complete algebraic varieties, Compositio Math. 23 (1971), 257–264. MR 0302649
  • 14. Robin Hartshorne and Arthur Ogus, On the factoriality of local rings of small embedding codimension, Comm. Algebra 1 (1974), 415–437. MR 0347821
  • 15. R. Hartshorne, Projective varieties of small degree (to appear).
  • 16. Robin Hartshorne, Elmer Rees, and Emery Thomas, Nonsmoothing of algebraic cycles on Grassmann varieties, Bull. Amer. Math. Soc. 80 (1974), 847–851. MR 0357402, 10.1090/S0002-9904-1974-13537-8
  • 17. Robin Hartshorne and Robert Speiser, Local cohomological dimension in characteristic 𝑝, Ann. of Math. (2) 105 (1977), no. 1, 45–79. MR 0441962
  • 18. H. Hironaka, On the theory of birational blowing-up, Thesis, Harvard University, Cambridge, Mass., 1960 (unpublished).
  • 19. Heisuke Hironaka, Smoothing of algebraic cycles of small dimensions, Amer. J. Math. 90 (1968), 1–54. MR 0224611
  • 20. F. Hirzebruch, Topological methods in algebraic geometry, Third enlarged edition. New appendix and translation from the second German edition by R. L. E. Schwarzenberger, with an additional section by A. Borel. Die Grundlehren der Mathematischen Wissenschaften, Band 131, Springer-Verlag New York, Inc., New York, 1966. MR 0202713
  • 21. W. V. D. Hodge, The topological invariants of algebraic varieties, Proceedings of the International Congress of Mathematicians, Cambridge, Mass., 1950, vol. 1, Amer. Math. Soc., Providence, R. I., 1952, pp. 182–192. MR 0046075
  • 22. G. Horrocks, A construction for locally free sheaves, Topology 7 (1968), 117–120. MR 0227180
  • 23. G. Horrocks and D. Mumford, A rank 2 vector bundle on 𝑃⁴ with 15,000 symmetries, Topology 12 (1973), 63–81. MR 0382279
  • 24. Steven L. Kleiman, Geometry on Grassmannians and applications to splitting bundles and smoothing cycles, Inst. Hautes Études Sci. Publ. Math. 36 (1969), 281–297. MR 0265371
  • 25. Mogens Esrom Larsen, On the topology of complex projective manifolds, Invent. Math. 19 (1973), 251–260. MR 0318511
  • 26. Solomon Lefschetz, On certain numerical invariants of algebraic varieties with application to abelian varieties, Trans. Amer. Math. Soc. 22 (1921), no. 3, 327–406. MR 1501178, 10.1090/S0002-9947-1921-1501178-3
  • 27. Emilio Lluis, Sur l’immersion des variétés algébriques, Ann. of Math. (2) 62 (1955), 120–127 (French). MR 0071112
  • 28. Masaki Maruyama, On a family of algebraic vector bundles, Number theory, algebraic geometry and commutative algebra, in honor of Yasuo Akizuki, Kinokuniya, Tokyo, 1973, pp. 95–146. MR 0360587
  • 29. Masayoshi Nagata, Existence theorems for nonprojective complete algebraic varieties, Illinois J. Math. 2 (1958), 490–498. MR 0097406
  • 30. Arthur Ogus, Local cohomological dimension of algebraic varieties, Ann. of Math. (2) 98 (1973), 327–365. MR 0506248
  • 31. C. Peskine and L. Szpiro, Liaison des variétés algébriques. I, Invent. Math. 26 (1974), 271–302 (French). MR 0364271
  • 32. Joel Roberts, Generic projections of algebraic varieties, Amer. J. Math. 93 (1971), 191–214. MR 0277530
  • 33. Pierre Samuel, Méthodes d’algèbre abstraite en géométrie algébrique, Seconde édition, corrigée. Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 4, Springer-Verlag, Berlin-New York, 1967 (French). MR 0213347
  • 34. J. G. Semple and L. Roth, Introduction to Algebraic Geometry, Oxford, at the Clarendon Press, 1949. MR 0034048
  • 35. J.-P. Serre, Sur les modules projectifs, Séminaire P. Dubreil, M.-L. Dubreil-Jacotin et C. Pisot, 14ième année: 1960/61. Algèbre et théorie des nombres, fasc. 1, exposé 2, Faculté des Science de Paris, Secrétariat mathématique, Paris, 1963. MR 28 #3911.
  • 36. F. Severi, Intorno ai punti doppi impropri di una superficie generale dello spazio a quattro dlmensioni, e a suoi punti tripli apparenti, Rend. Cire. Mat. Palermo 15 (1901), 33-51.
  • 37. H. P. F. Swinnerton-Dyer, An enumeration of all varieties of degree 4, Amer. J. Math. 95 (1973), 403–418. MR 0340253
  • 38. L. Szpiro, Variétés de codimension 2 dans 𝑃ⁿ, Colloque d’Algèbre Commutative (Rennes, 1972) Univ. Rennes, Rennes, 1972, pp. 7 pp. Publ. Sém. Math. Univ. Rennes, Année 1972 (French). MR 0463186
  • 39. André Weil, Introduction à l’étude des variétés kählériennes, Publications de l’Institut de Mathématique de l’Université de Nancago, VI. Actualités Sci. Ind. no. 1267, Hermann, Paris, 1958 (French). MR 0111056
  • 40. Correspondence, Amer. J. Math. 79 (1957), 951–952. Attributed to A. Weil. MR 0123574

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1970): 14C30, 14M10, 13H10

Retrieve articles in all journals with MSC (1970): 14C30, 14M10, 13H10


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1974-13612-8